Vyvanse User Reviews

Vyvanse - User Reviews

Vyvanse User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Vyvanse sorted by most helpful. Patient Discussions FAQs


Comment from: speedie82, 25-34 on Treatment for less than 1 month (Patient) Published: November 30

I have suffered from ADD my entire life. I was diagnosed as a child, but was never medicated. I finally sought treatment as 26 year old several weeks ago. My doctor prescribed 50mg of Vyvanse. So far... the pros and cons... pros: I am much more focused and can stay on task with ease, motivation is definitely increased. Things that I would typically avoid because I felt overwhelmed before I even began, are now manageable. I feel less worried, less anxiety. My thinking is much more focused and clear; conversations are easier. Now for the cons: this medication has majorly decreased my apetite. My doctor said it "may" decrease my apetite a "little" but to be honest, I have almost NO apetite at all. Even when the medication has worn off, by the evening, I am usually not that hungry. The first week was the worst. I have gradually gained some of my apetite back. Cotton mouth is another one; but, this too has improved. I did have difficulty sleeping the first couple of days. I woke up feeling exhausted every morning at first - never felt like my body got into that deep sleep that leaves you feeling rested. This has improved as well. A new side "effect" that I did not experience at first -- what I would call a "flat" mood where I felt almost robotic in my actions. It was almost a depressed, sad feeling and it was awful. It went away both times but left me wondering whether the medicine was worth it. Overall, I do believe this medication is effective for those of us who cannot focus on work or school and it definitely works - the question is whether the side effects are worth it. I will continue with Vyvanse until my next dr's appt. I plan on discussing my concerns with my doctor and taking it from there. Hope this helps!

Related Reading: anxiety

Comment from: dukie, 25-34 on Treatment for 1-6 months (Patient) Published: July 02

I have spent my whole life thinking that I am an unmotivated, lazy, irresponsible person. While I made great grades throughout school, did well in college and maintain a successful teaching career, the stress of never getting things done on time, disappointing my co-workers due to my forgetfulness and my impulsivity (which led to a binge eating disorder) had taken over my adult life. I struggled with postpartum depression and generalized anxiety disorder after my babies were born. Life was awful. Life was HARD. EVERYTHING was a chore- giving the kids a bath, folding laundry. Then my dr. put me on Vyvanse, and my life has changed. I started on 30mg and she's moved me up to 50mg, and I LOVE IT. I have lost almost 40 pounds because I am NEVER hungry, but more than not being hungry, I feel like I can control myself around food. I don't have to be embarrassed to go out to eat cause I know I can control how much I eat. I can get my work done at work and the end of this past school year was my most successful yet. It no longer feels like a chore to do the mommy things that I thought post-partum depression was keeping me from doing. I wasnt' depressed! The only negative side effects I occasionally deal with are a racing heart beat (doesn't last long) and I do have quite a bit of trouble sleeping. I find myself using Melatonin (a friend suggested it) to help myself sleep. Sometimes, I have to take a PM medicine to get to sleep. I'll take the occasional insomnia. I feel great. I feel in control and more than anything, I've learned to trust myself again. I recommend this drug to any adult who's struggling with the motivation needed to get things done, who feels sluggish and "checked out" all the time.

Comment from: paigemichelle7, on Treatment for 1-6 months (Patient) Published: December 15

This medication helps me focus at work without disruptions or other mind thoughts. It also helps me focus at home and other stuff besides works itself. I am one to procrastinate, EVERYTHING. And I have finally found a medication called Vyvanse Oral, to help motivate me and GET IMPORTANT THINGS ACCOMPLISHED. I highly recommend this medication to those who have ADHD and are serious procrastinators and also people who have social anxiety. What a world of a difference. AND I am able to sleep at night with NO PROBLEMS at all! Thank you Vyvanse!

Comment from: BreezieNNJ, 35-44 on Treatment for 1-6 months Published: May 16

My son is in 6th grade, I had taken him off of concerta because the side effects just weren't worth it. (stunted growth, no appetite,no sleep) This year (6th grade, new school alot more pressure and independence) was a nightmare, he couldn't get organized, he couldn't stay on task. So needless to say he was failing 2 classes and d's in the rest ugghh. We really didn't want to go the medication route but we had already tried the other alternatives with no long lasting results. We spoke with our pediatrician (please no lectures on how he should be seen by a phyciatrist ) and he said that there was a new medication that had less side effects then the other meds we had tried. It is Vyvanse. He has been on it for 3 months so far. The 2nd day I couldn't believe it. I was getting calls from teachers saying that he was really trying hard and was asking for all his missed assignments to make up! He would come home and do his homework with out my prodding! I couldn't believe it! Now 3months later a teacher called yesterday and told me that he was now one of their favorite students, that he was polite and mature and a hard worker!and that he will make the honor roll!!! (this has NEVER happened before!) I just sat down and cried. after getting calls all year about what a mess he was... to get such a good report was overwhelming. OK, now that's not to say that there have been no side effects. The first 2 weeks were rough (I almost took him off of it) he had severe stomachaches and some crying fits and loss of appetite. These are just about gone but he must eat a good breakfast with the meds or he does get sick. It is to soon to see about any growth stunts. Good Luck to you.


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations